Dear Ask The Doctor: I stop taking creatine around the middle or end of May. I was very strong benching 400 lbs 6 times which I would think that my testosterone was at least high average if not a little higher than average since I was lifting so much. I havent lifted in about 2 months and before I started feeling fatigued and bad I always lifted weights late in the evening towards night time which would make me think that my testosterone wasnt low then because I was lifting 400 lbs 5 times every night at the start of my work out. I took 2 testosterone test. It was 7.8 total test taken at 1 pm and then 12.0 taken at 8 30 am. All other blood work was normal. My appetite is very low. Some times I go a day or 2 without eating. Could it be that my testosterone was really high while on the creatine and lifting weights and now that Im not, those results are to low which could cause me to feel really bad constantly for 2 months?
Dear Patient: Creatine has no known side effect on testosterone level. However, weight training stimulates the body to increase production of testosterone. That is why you were very strong. However, I think you were overdoing it. Doing weight training too frequently or doing too many sets will make cortisol run rampant, and will lower your testosterone level. Low testosterone levels will have symptoms of fatigue, weight gain, low sex drive, etc. You may consider going back to lifting weights again but this time, do it in moderation. I would also suggest for you to avoid creatine. It does build up muscles faster but it can also potentially damage the kidneys. Try having more lean red meats; this too is packed with creatine. I do hope I have answered your question and take care always.